Alert archive / Florida / Coastal Flood Statements in 2011
Coastal Flood Statement 9, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Apr 24, 2011, 9:44 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2011, 9:44 AM EDT (13:44 UTC)
- Expired
- Apr 24, 2011, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
589 WHUS42 KMFL 241344 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 944 AM EDT SUN APR 24 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES TODAY... FLZ168-172-173-242300- /O.NEW.KMFL.CF.S.0009.110424T1344Z-110424T2300Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 944 AM EDT SUN APR 24 2011 EASTERLY WINDS IN THE 15 TO 20 MPH RANGE WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 24, 9:34 AM EDT, 10 minutes earlier.
Area forecast discussion, Apr 24, 9:34 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 934 AM EDT SUN APR 24 2011 .UPDATE... RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC WATERS TODAY...AS A WEAK DISTURBANCE MOVES WEST AROUND THE SOUTHERN PORTION OF THE RIDGE TOWARDS THE BAHAMAS. THIS WILL KEEP THE WINDS FROM THE EASTERLY DIRECTION OVER THE CWA WITH BREEZY CONDITIONS ALONG THE EAST COAST BEACHES AND THE ADJACENT COASTAL WATERS. SO WILL UP THE RISK OF RIP CURRENTS FROM MODERATE TO HIGH FOR TODAY...AND CONTINUE THE SCEC FOR THE ATLANTIC AND BISCAYNE BAY WATERS FOR TODAY. WEST COAST SEA BREEZE WILL ALSO DEVELOP THIS AFTERNOON INTO THIS EVENING...BUT REMAIN NEAR THE METRO AREA OF COLLIER COUNTY DUE TO THE EASTERLY WIND FLOW. THE PWAT VALUES WILL ALSO BE BETWEEN 1 TO 1.3 INCHES ACROSS THE INTERIOR AND THE WEST COAST METRO AREAS TODAY. SO WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE LATE THIS AFTERNOON INTO THIS EVENING...A SHOWERS OR THUNDERSTORMS COULD DEVELOP. THEREFORE...THE SLIGHT CHANCE OF SHOWERS WILL CONTINUE OVER THE INTERIOR AREAS FOR THIS AFTERNOON AND ADD A SLIGHT CHANCE OF THUNDERSTORMS TO THE METRO AREAS OF COLLIER COUNTY FOR LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE RELATIVE HUMIDITIES OVER INLAND COLLIER COUNTY SHOULD ALSO FALL INTO THE LOWER 30S FOR 3 TO 4 HOURS THIS AFTERNOON...AS TEMPS WARM UP INTO THE LOWER 90S ALLOWING FOR SOME DRY AIR ALOFT TO MIX DOWN. THEREFORE...A RFD STATEMENT HAS BEEN ISSUED FOR INLAND COLLIER COUNTY FOR THIS AFTERNOON ON THE LOW RELATIVE HUMIDITIES. THE FORECAST HIGH FOR NAPLES TODAY IS 91 WHICH WILL TIED THE RECORD HIGH OF 91 DEGREES SET BACK IN 2002. SO WILL MENTION NEAR RECORD HIGHS FOR THE METRO AREAS OF COLLIER COUNTY IN THE UPDATE. REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGE ARE PLAN. && .UPDATE...54/BNB .PREV DISCUSSION... /ISSUED 736 AM EDT SUN APR 24 2011/ AVIATION...MAINLY VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS SOUTH FLORIDA THROUGH THE NEXT 24 HOURS. A MID LEVEL DISTURBANCE JUST EAST OF THE REGION WILL CONTINUE TO RESULT IN SOME WESTWARD MOVING SHOWERS OVER THE ATLANTIC WATERS AND INTO PRIMARILY THE EASTERN PORTIONS OF THE PENINSULA THROUGH AT LEAST MID MORNING...BUT MOST IF NOT ALL OF THE TAF SITES SHOULD REMAIN DRY. A BRIEF REDUCTION TO MVFR IS POSSIBLE IN ANY SHOWER ACTIVITY. WINDS WILL REMAIN MAINLY EASTERLY...WITH SURFACE WINDS ONCE AGAIN BECOMING GUSTY AT THE EAST COAST SITES AFTER 14Z. THE WEST COAST SEA BREEZE WILL IMPACT KAPF BY 18Z-19Z WITH WINDS TURNING WEST-SOUTHWEST. && PREV DISCUSSION... /ISSUED 310 AM EDT SUN APR 24 2011/ DISCUSSION...MID LEVEL RIDGE WILL CONTINUE A WEAKENING TREND TODAY AND SHIFT EAST INTO THE ATLANTIC AS A LARGE TROUGH MOVES INTO THE CENTRAL AND SOUTHERN PLAINS STATES BY MONDAY. ALSO, AS THE RIDGE SHIFTS EAST A WEAK DISTURBANCE WILL MOVE AROUND THE SOUTHERN PORTION OF THE RIDGE ACROSS THE BAHAMAS THROUGH TONIGHT AND BE NEAR GRAND BAHAMA ISLAND BY EARLY MONDAY. THIS WILL INCREASE THE MOISTURE AND INSTABILITY ACROSS S FL THROUGH THIS PERIOD AND ALREADY HAVE SEEN AN INCREASE IN SHRA OVER THE ATLANTIC WATERS. A FEW OF THESE SHRA HAVE MOVED ONSHORE OF THE SE CST OVERNIGHT. AS THE CENTRAL PLAINS TROUGH CONTINUES TO MOVE EAST THROUGH TUESDAY, THE TROUGH OFF OF THE SE CST WILL BEGIN TO LIFT BACK TO THE NORTHEAST AND THUS THE DEEPEST LAYER MOISTURE WILL REMAIN TO THE EAST OF THE PENINSULA. SO IT IS LOOKING LESS FAVORABLE FOR THUNDER DEVELOPMENT BUT THERE COULD STILL BE A FEW LIGHTNING STRIKES POSSIBLE BOTH MONDAY AND TUESDAY WITH THE MORE FAVORED AREAS ON MONDAY INTERIOR AND COASTAL COLLIER COUNTY REGIONS AND INTERIOR TO THE LAKE REGION ON TUESDAY WITH TIMING FAVORED IN THE AFTERNOONS. IN THE EXTENDED PERIOD WEDNESDAY INTO EARLY NEXT WEEKEND, BOTH THE ATLANTIC AND MID LATITUDE TROUGHS WILL SHIFT EASTWARD ALLOWING THE ATMOSPHERE TO BECOME MUCH DRIER ONCE AGAIN. A WEAKENING COLD FRONT ASSOCIATED WITH THE MID LATITUDE TROUGH WILL SAG DOWN THE PENINSULA LATE IN THE WEEK REACHING S FL BY FRIDAY AND STALLING RAPIDLY BECOMING DIFFUSE AS THE MAIN DYNAMICS SHIFT WELL TO THE NORTHEAST AND SFC HIGH PRESSURE BUILDS OVER THE MID ATLANTIC STATES THROUGH SATURDAY. SO THERE WILL ONLY A BE A VERY SLIM CHANCE OF A SHRA FROM MID WEEK INTO EARLY NEXT WEEKEND. MARINE...AN EAST WIND WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND AND MONDAY BECOMING SOUTHEAST TUESDAY INTO LATE IN THE WEEK. SPEEDS WILL FLUCTUATE THROUGH THE PERIOD BUT WILL GENERALLY BE 15 TO 20 KT THIS MORNING AND 15 KT OR LESS INTO NEXT WEEK. FIRE WEATHER...WARM AFTERNOON TEMPERATURES COMBINED WITH DEW POINTS OF AROUND 60 TO THE MID 60S WILL RESULT IN RELATIVE HUMIDITY VALUES DROPPING TO THE 35 TO 40 PERCENT RANGE OVER INTERIOR ZONES THIS AFTERNOON WITH THE EXCEPTION OF INLAND COLLIER COUNTY WHERE THEY WILL DROP TO BELOW 35 PERCENT FOR ABOUT THREE HOURS. NEAR THE SAME CONDITIONS WILL OCCUR AGAIN MONDAY AFTERNOON WITH MAYBE A TAD HIGHER HUMIDITY VALUES AS LOW LEVEL MOISTURE INCREASES INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 74 85 74 / 10 10 20 20 FORT LAUDERDALE 84 76 85 76 / 10 10 20 20 MIAMI 85 75 86 75 / 10 10 20 20 NAPLES 91 68 89 69 / 20 - 30 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...30/KOB AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, Apr 24, 9:36 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 936 AM EDT SUN APR 24 2011 FLZ063-066>075-168-172>174-250300- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 936 AM EDT SUN APR 24 2011 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...SLIGHT CHANCE OF THUNDERSTORMS MAINLY WEST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SUSTAINED EAST WINDS AROUND 15-20 MPH WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE EAST COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES TODAY. THUNDERSTORMS: ISOLATED THUNDERSTORMS COULD POSSIBLY DEVELOP ACROSS THE COASTAL COLLIER COUNTY AND MAINLAND MONROE THIS AFTERNOON. AN OCCASIONAL LIGHTNING STRIKE AND BRIEF HEAVY DOWNPOURS ARE EXPECTED TO BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF RIP CURRENTS WILL REMAIN ELEVATED ALONG THE SOUTHEAST FLORIDA BEACHES THROUGH AT LEAST TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF THE AREA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.